CofC Logo

James Carter

Professor

Address: RSS 324
Office Hours: MW 4:00-5:00, R 4:00-5:00 or by appointment
Phone: 843.953.8012
E-mail: carterj@cofc.edu


Dr. Carter joined the Department of Mathematics faculty in July 1992.


Education

Ph.D., Mathematics, University of Illinois at Urbana-Champaign, 1992

M.A., Mathematics, University of Oklahoma, 1985

B.S., Mathematics, University of Oklahoma, 1981


Research Interests

Algebraic Number Theory and related topics.


Courses Taught

Fall 2016:

Math 103 (Contemporary Mathematics and Applications) Section 9

Math 103 (Contemporary Mathematics and Applications) Section 10

Math 203 (Linear Algebra) Section 2


Publications

  • N. P. Byott, J. E. Carter, C. Greither, and H. Johnston. On the restricted Hilbert-Speiser and Leopoldt properties, Illinois J. Math. 55, 2011, no. 2, 623–639.
  • J. E. Carter. Some remarks on Hilbert-Speiser and Leopoldt  fields of given type, Colloq. Math. 108, 2007, no. 2, 217–223. 
  • J. E. Carter and B. Sodaigui. Classes de Steinitz d'extensions quaternioniennes généralisées de degré 4pr, J. London Math. Soc. 76, 2007, no. 2, 331–344.
  • J. E. Carter. Erratum to: Normal integral bases in quadratic and cyclic cubic extensions of quadratic fields, Arch. Math. 83, 2004, no. 6, vi–vii.
  • J. E. Carter. Normal integral bases in quadratic and cyclic cubic extensions of quadratic fields, Arch. Math. 81, 2003, no. 3, 266–271.
  • J. E. Carter. A generalization of a result on integers in metacyclic extensions, Colloq. Math. 81, 1999, no. 1, 153–156.
  • J. E. Carter. Module structure of integers in metacyclic extensions, Colloq. Math. 76, 1998, no. 2, 191–199.
  • J. E. Carter. Steinitz classes of nonabelian extensions of degree p3, Acta Arith. 78, 1997, no. 3, 297–303.
  • J. E. Carter. Characterisations of Galois extensions of prime cubed degree, Bull. Austral. Math. Soc. 55, no. 1, 1997, 99–112.
  • J. E. Carter. Steinitz classes of a nonabelian extension of degree p3, Colloq. Math. 71, 1996, no. 2, 297–303.